Advertisement

On Exact Controllability and Convergence of Optimal Controls to Exact Controls of Parabolic Equations

  • Yanzhao Cao
  • Max Gunzburger
  • James Turner
Part of the Applied Optimization book series (APOP, volume 15)

Abstract

The main result of this paper is the convergence of optimal controls to the exact controls of linear parabolic partial differential equations. The result is derived through a representation of the terminal state by a operator that is similar to the one used by Lions in Hilbert Uniqueness Method.

Keywords

Optimal Control Problem Terminal State Exact Controllability Approximate Controllability Linear Parabolic Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Adams, R. (1975), Sobolev Spaces, Academic Press, New York.MATHGoogle Scholar
  2. [2]
    Cao, Y., Gunzburger, M. and Turner, J., “On exact controllability of parabolic differential equations,” submitted.Google Scholar
  3. [3]
    Egorov, Y.V. (1962), “Some problems in the theory of optimal control,” Soviet Math., Vol. 3, 1080–1084.Google Scholar
  4. [4]
    Fattorini, H. (1966), “Control in finite time of differential equations in Banach space,” Comm. Pure Appl. Math., Vol. 19, 7–34. 82 Y. Cao, M. Gunzburger and J. Turner Google Scholar
  5. [5]
    Fattorini, H. and Russell, D. (1971), “Exact controllability theorems for linear parabolic equations in one space dimension,” Arch. Rational Mech. Anal., Vol. 49, 272–292.MathSciNetGoogle Scholar
  6. [6]
    Friedman, A. (1960), Partial Differential Equations, Holt, Rinehart, and Winston, New York.Google Scholar
  7. [7]
    Fursikov, A. and Imanuvilov, O. (1994), “On exact boundary zero controllability of two-dimensional Navier-Stokes equations,” Acta Appl. Math., Vol. 36, 1–10.MathSciNetCrossRefGoogle Scholar
  8. [8]
    Fursikov, A. and Imanuvilov, O. (1995), “On controllability of certain systems stimulating a fluid flow,” in Flow Control, IMA Volumes in Mathematics and Its Applications, Vol. 68, Springer-Verlag, New York, 149–184.Google Scholar
  9. [9]
    Gal’chuk, L. (1969), “Optimal control of systems described parabolic equations,” SIAM. J. Control, Vol. 7, 546–558.MathSciNetMATHCrossRefGoogle Scholar
  10. [10]
    Glowinski, R., Lee, C.H. and Lions, J.L. (1990), “A numerical approach to the exact boundary controllability of the wave equation (I) Dirichlet controls: Description of the numerical methods,” Japan J. Appl. Math., Vol. 7, 1–76.MathSciNetMATHCrossRefGoogle Scholar
  11. [11]
    Gunzburger, M., Hou, L. and Svobodny, T. (1991), “Analysis and finite element approximation of optimal control problems for the stationary Navier-Stokes equations with distributed and Neumann controls,” Math. Comput., Vol. 57, 123–151.MathSciNetMATHCrossRefGoogle Scholar
  12. [12]
    Lions, J.L. (1971), Optimal Control of Systems Governed by Partial Differential Equations, Springer-Verlag, Berlin.MATHCrossRefGoogle Scholar
  13. [13]
    Lions, J.L. (1981), Some Methods in the Mathematical Analysis of Systems and Their Controls, Gordon and Breach, New York.Google Scholar
  14. [14]
    Lions, J.L. (1972), Some Aspect of the Optimal Control of Distributed Parameter Systems, SIAM, Philadephia.CrossRefGoogle Scholar
  15. [15]
    Lions, J.L. and Magnenes, E. (1972), Nonhomogeneous Boundary Value Problems and Applications, Springer-Verlag, Berlin.CrossRefGoogle Scholar
  16. [16]
    Lions, J.L. (1988), “Exact controllability, stabilization and perturbations for distributed systems,” SIAM Review, Vol. 30, 1-68.Google Scholar
  17. [17]
    Oden, J. and Demkowicz, L. (1996), Applied Functional Analysis, CRC Press, Boca Raton, Florida.Google Scholar
  18. [18]
    Russell, D. (1973), “A unified boundary controllability theory for hyperbolic and parabolic partial differential equations,” in Studies in Appl. Math., Vol. 52, 189–211.Google Scholar
  19. [19]
    Russell, D. (1978), “Controllability and stabilizability theory for linear partial differential equations: recent progress and open questions,” SIAM Review, Vol. 20, 639–739.MathSciNetMATHCrossRefGoogle Scholar
  20. [20]
    Russell, D. (1984), “Some remarks on numerical aspects of coefficient identification in elliptic systems,” in Optimal Control of Partial Differential Equations, Birkhäuser Verlag, Boston, 210–228.Google Scholar
  21. [21]
    Winther, R. (1978), “Error estimates for a Galerkin approximation of a parabolic control problem,” Ann. Mat. Pura. Appl., Vol., 173–206.Google Scholar

Copyright information

© Springer Science+Business Media Dordrecht 1998

Authors and Affiliations

  • Yanzhao Cao
    • 1
  • Max Gunzburger
    • 2
  • James Turner
    • 1
  1. 1.Department of MathematicsFlorida A & M UniversityTallahasseeUSA
  2. 2.Department of MathematicsIowa State UniversityAmesUSA

Personalised recommendations